Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 9, 2001, 12:15 PM MDT for Colfax County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 9, 2001, 12:15 PM MDT (18:15 UTC)
- Expired
- May 9, 2001, 12:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 179 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 091815 SVRABQ NMC007-091845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1215 PM MDT WED MAY 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 1245 PM MDT * AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN RATON AND RATON PASS...MOVING EAST SOUTHEAST AT 20 MPH. THIS THUNDERSTORM MAY PRODUCE DIME SIZE HAIL AND STRONG WINDS. LAT...LON 3692 10459 3680 10442 3673 10417 3693 10411
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:15 AM MDT, 9 hours earlier.
Area forecast discussion, May 9, 3:15 AM MDT, 9 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MDT WED MAY 9 2001 NO CHANGES MADE TO PREVIOUS PACKAGE. THE FORECAST IS PEPPERED WITH SLIGHT CHANCE POPS THROUGH SUNDAY. THEN DRY...WARM AND BREEZY TO WINDY ON MONDAY AND TUESDAY. ISOLATED TO SCATTERED CONVECTION FORECAST EAST OF THE CONTINENTAL DIVIDE THIS AFTERNOON/EVENING ...WITH LITTLE TO NO PRECIPITATION REACHING THE GROUND. HIGH TEMPS WILL BE 3-9 DEGREES WARMER TODAY...SO EXPECT MORE LIGHTNING THAN YESTERDAY...WITH HIGHER CAPES AND SLIGHTLY STEEPER LAPSE RATES. WILL CONTINUE WITH EVEN WARMER TEMPS ON THURSDAY...BUT THE FOCUS FOR CONVECTION WILL BE ALONG A DRYLINE IN THE EASTCENTRAL AND SOUTHEAST PLAINS. A WEAK COLD FRONT IS FORECAST TO PUSH INTO THE NORTHEAST FRIDAY AND CREEP SOUTH ACROSS THE EASTERN PLAINS FRIDAY NIGHT. WILL PERSIST WITH A SLIGHT CHANCE FOR TSTMS WITH THE FRONT FRIDAY IN THE NORTHEAST. WILL CONTINUE PREVIOUS THINKING OF INCREASED CLOUDS AND CHANCE POPS IN THE EAST ON SATURDAY WITH AN EASTERLY LOW LEVEL UPSLOPE FLOW AND THE FRONT HANGING TOUGH. HIGHEST TEMPS THIS CYCLE LOOK TO BE ON FRIDAY IN ADVANCE OF THE FRONT IN THE SOUTHEAST PLAINS...WHERE HIGHS IN THE MID 90S ARE POSSIBLE. CA ABQ BU 84/53 89/55 89 50110 SAF BU 79/48 83/50 83 50110 TCC BB 82/58 90/58 91 50111 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 12:41 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 34 min |
| May 9, 3:38 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 67 min |
| May 9, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.